MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0045
Medical Device Problem Codes Device Sensing Problem (2917); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 07/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Impella cp was inserted percutaneously via right femoral artery access site in an 73-year-old female patient presenting with high-risk percutaneous coronary intervention (hrpci).The patient¿s comorbidities included known coronary artery disease (cad) and diabetes mellitus.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage c.The patient was medically supported by inotropes, vasopressors.During support, the ao placement signal was observed at 98/70 mmhg and suddenly increased to 223/99 mmhg with a corresponding left ventricular placement signal increase to 235/38 mmhg.No changes were noted in pump performance, motor current, purge flow, purge pressure, or flow rate, which remained at 3.3 l/min at performance(p) p8.The clinical support center (csc) was contacted and recommended echocardiographic evaluation to confirm device position and indicated suspicion of an optical sensor failure.Subsequently, the patient developed acute right-sided weakness and slurred speech, prompting a stroke alert.Neurological evaluation documented an national institutes of health (nih) stroke scale score of 9 (classified as a moderate stroke) with diffuse but right-sided predominant weakness and dysarthria.Computed tomography of the head was negative for hemorrhage, while ct angiography demonstrated multivessel stenosis without large vessel occlusion.The treating team reported the event appeared embolic in nature and most likely cardioembolic in the setting of non-st segment elevation myocardial infarction (nstemi), with possible infarction of the left pyramidal tract pending mri evaluation.The patient remained on maximum medical therapy including heparin, aspirin, and ticagrelor.Pump position was subsequently confirmed by echocardiography, and no device replacement or removal due to the reported signal issue was required.The patient was successfully weaned from support, the device was explanted without complication, and the patient survived.A causal relationship between the impella device and the patient¿s stroke could not be dissociated based on the information provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50099145
Report Number1220648-2026-11104
Device Sequence Number10006020
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)260930(10)2025599084
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number0048-0045
Device Lot Number2025599084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2026
Initial Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight165 LB
Patient RaceWhite